Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 10, 2021Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 1:00 PM EDT for Macon County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 1:00 PM EDT (17:00 UTC)
Expired
Aug 10, 2021, 1:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Wind
40

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS82 KFFC 101700
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 10 2021
 
GAZ080-093-101730-
Macon GA-Taylor GA-
100 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON
AND SOUTHEASTERN TAYLOR COUNTIES THROUGH 130 PM EDT...

At 100 PM EDT...a strong thunderstorm was near Potterville, or near
Butler. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ideal, Rupert, Garden Valley, Bartlett, Hicks and Potterville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8425 3237 8430 3251 8427 3256 8418
      3254 8408 3245 8403 3233 8412 3233 8423
TIME...MOT...LOC 1700Z 254DEG 0KT 3249 8417 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 11:54 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 10, 11:54 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1154 AM EDT Tue Aug 10 2021

.UPDATE...
Current forecast is on track...latest satellite loop showing some
scattered cumulus clouds beginning to develop. As temperatures
warm to the convective temperature, expect scattered showers and
thunderstorms to develop throughout the afternoon and continue
into the evening. No major changes planned at this time, have just
made minor tweaks to hourly temperatures and dewpoints.

&&

.PREV DISCUSSION... /Issued 750 AM EDT Tue Aug 10 2021/

SHORT TERM /Today through Wednesday/...

As the short term period begins, the upper level flow is weak and
disorganized over much of the southeastern CONUS. At the surface,
high pressure over the western Atlantic is promoting weak southerly
low level flow and steady advection of moisture from the Gulf of
Mexico into our area. Dewpoints will increase into the low to mid
70s and precipitable water values will begin to approach 2 inches as
a result. Meanwhile, surface low pressure is building southward
along the Appalachians, along with a lee side trough. The
combination of the increasing atmospheric moisture and the lee
trough will lead to higher PoPs across north and central Georgia
compared to the previous couple of days. Hi-res guidance continues
to indicate scattered, diurnally driven convection peaking in
coverage in the mid to late afternoon hours. High-end chance PoPs
are thus forecast across much of the area by mid afternoon, with the
highest chances across northeast Georgia.

SBCAPE values are expected to be between 2500-3500 J/kg this
afternoon, but there will be little in the way of shear and mid-
level lapse rates will be marginal. While widespread severe weather
is not expected, as is typical of summer pulse convection, there is
a chance that isolated storms could become strong to severe. Gusty
winds, locally heavy rainfall, and frequent lightning will be
possible with any stronger storms that develop. The same setup at
the surface and upper levels will remain in place across the region
on Sunday, leading to little variation in the forecast and another
day of scattered afternoon thunderstorms across north and central
Georgia.

High temperatures through the short term are expected to be near to
just above climatological normals, reaching into the upper 80s to
low 90s in north Georgia and the mid 90s in central Georgia each
afternoon. With dewpoint values also in the low to mid 70s through
the short term period, it is possible to see heat index values
increasing into the 100-104 range in central and portions of north
Georgia this afternoon and Wednesday afternoon. While heat indices
are currently forecast to remain below heat advisory criteria, this
will need to be monitored as minor changes to temperatures and
dewpoints could lead to criteria being met in some areas.

King

LONG TERM /Wednesday Night through Monday/...

Fairly routine summertime forecast through the upcoming weekend as
Georgia remains under weak, relatively featureless upper-level flow
pattern. Western Atlantic surface ridge retreats offshore with weak
surface trough settling into the region. Result is scattered to
widespread, diurnally oriented, convection and near normal
temperatures. Potential big changes for early next week as medium-
range models coming into better agreement, and better run-to-run
consistency, with a potential tropical system. Model consensus
narrowing in on a tropical low in the eastern Gulf of Mexico/west
coast of Florida area by early Monday, however there continues to be
noticeable differences in the strength/timing of the system. Still a
long ways off in the forecast, but we will need to watch upcoming
trends for potential impacts across central and north Georgia.

20

AVIATION.../Issued 750 AM EDT Tue Aug 10 2021/
12Z Update...
Patchy visibility restrictions between 4-6 SM are ongoing across
portions of north and central Georgia, but are expected to improve
after 14Z. Otherwise, VFR conditions are expected through the
period outside of any SHRA/TSRA that develops. Hi-res guidance
continues to indicate a late initiation time for convection, with
the greatest coverage in the late afternoon and early evening. A
TEMPO for TSRA has been introduced for 21-01Z at ATL as a result.
Winds this morning are variable and very light, at 3 kts or less.
Winds are expected to become SW and increase to 3-6 kts after
14-15Z, becoming light and variable once again overnight.

//ATL Confidence...12Z Update...
Medium to high confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          93  72  92  73 /  40  30  60  20
Atlanta         91  74  92  73 /  50  30  60  20
Blairsville     86  67  86  67 /  50  40  60  20
Cartersville    93  73  92  72 /  40  30  50  20
Columbus        93  74  93  73 /  50  30  60  20
Gainesville     91  72  91  72 /  40  30  60  20
Macon           94  72  94  73 /  50  30  60  20
Rome            94  73  93  73 /  40  20  50  20
Peachtree City  93  72  92  72 /  50  30  60  20
Vidalia         94  74  93  73 /  40  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....20
AVIATION...Atwell
Hazardous weather outlook, Aug 10, 6:00 AM EDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
600 AM EDT Tue Aug 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
600 AM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected, mainly this afternoon and
evening. The primary hazard from any thunderstorms will be occasional
cloud-to-ground lighting, gusty winds and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms will be possible each day
Wednesday through Monday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.

Although much uncertainty remains, there is a possibility that a
tropical low will impact the southeastern U.S., including portions of
central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 10, 12:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1227 PM EDT Tue Aug 10 2021

GAZ080-091-092-101700-
Schley GA-Taylor GA-Marion GA-
1227 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MARION,
NORTHWESTERN SCHLEY AND SOUTHWESTERN TAYLOR COUNTIES THROUGH 100 PM
EDT...

At 1226 PM EDT...a strong thunderstorm was over Tazewell, or near
Buena Vista. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Brantley, Charing, Tazewell, Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3231 8449 3234 8458 3242 8459 3252 8448
      3248 8435 3235 8435
TIME...MOT...LOC 1626Z 236DEG 2KT 3239 8449

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 1:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 10 2021

GAZ080-093-101730-
Macon GA-Taylor GA-
100 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON
AND SOUTHEASTERN TAYLOR COUNTIES THROUGH 130 PM EDT...

At 100 PM EDT...a strong thunderstorm was near Potterville, or near
Butler. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ideal, Rupert, Garden Valley, Bartlett, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3236 8425 3237 8430 3251 8427 3256 8418
      3254 8408 3245 8403 3233 8412 3233 8423
TIME...MOT...LOC 1700Z 254DEG 0KT 3249 8417

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:27 PM EDTSpecial Weather StatementFFCMarion33 min
Aug 10, 1:07 PM EDTSpecial Weather StatementFFCMarion23 min
Aug 10, 1:13 PM EDTSpecial Weather StatementFFCWebster32 min
Aug 10, 1:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 10, 1:32 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 10, 1:34 PM EDTSpecial Weather StatementFFCChattooga26 min
Aug 10, 1:42 PM EDTSpecial Weather StatementFFCSchley33 min
Aug 10, 1:58 PM EDTSpecial Weather StatementFFCMacon32 min
Aug 10, 2:11 PM EDTSpecial Weather StatementFFCCrawford34 min
Aug 10, 2:20 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson40 min
Aug 10, 2:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 2:41 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 10, 2:45 PM EDTSpecial Weather StatementFFCMuscogee30 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee28 min
Aug 10, 3:00 PM EDTSpecial Weather StatementFFCPeach15 min
Aug 10, 3:22 PM EDTSpecial Weather StatementFFCHouston53 min
Aug 10, 3:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 3:41 PM EDTSpecial Weather StatementFFCTroup34 min
Aug 10, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Aug 10, 4:03 PM EDTSpecial Weather StatementFFCGlascock27 min
Aug 10, 4:21 PM EDTSpecial Weather StatementFFCCoweta24 min
Aug 10, 4:39 PM EDTSevere Thunderstorm WarningFFCPutnam51 min
Aug 10, 4:42 PM EDTSpecial Weather StatementFFCHancock33 min
Aug 10, 4:50 PM EDTSpecial Weather StatementFFCHenry25 min
Aug 10, 5:04 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock41 min
Aug 10, 5:12 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 10, 5:15 PM EDTSpecial Weather StatementFFCMorgan30 min
Aug 10, 5:36 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 10, 5:56 PM EDTSpecial Weather StatementFFCMorgan34 min
Aug 10, 5:59 PM EDTSpecial Weather StatementFFCGwinnett31 min
Aug 10, 6:00 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Aug 10, 6:09 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 10, 6:24 PM EDTSpecial Weather StatementFFCOconee36 min
Aug 10, 6:29 PM EDTSevere Thunderstorm WarningFFCOconee31 min
Aug 10, 6:35 PM EDTSpecial Weather StatementFFCMadison40 min
Aug 10, 6:43 PM EDTSpecial Weather StatementFFCTowns32 min
Aug 10, 7:05 PM EDTSpecial Weather StatementFFCDade25 min
Aug 10, 7:30 PM EDTSpecial Weather StatementFFCWalker30 min
Aug 10, 7:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.